If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

arms & legs falling asleep and limp

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • arms & legs falling asleep and limp

    [arms & legs falling asleep and limp]

    Author: Gary (---.dyn.optonline.net)

    Date: 10-04-02 07:45

    I was diagnosed 2years ago with HOCM, my dr put me on corgard 40mg

    when i am setting or lying down my arms and legs will fall asleep and become limp. i have mentioned to dr but does not to be concerned, could this be a side affect from the corgard?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Millie (---.24.221.80.Dial1.Philadelphia1.Level3.net)

    Date: 10-04-02 07:57

    This is so interesting, my son was just telling me the same thing this morning. He take Nadolol which is another beta-blocker. Corgard is a brand name beta-blocker. I don't know the answer, but I'm interested to see the responses. I plan on asking his doctor when we go in acouple of weeks.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Sarah B--Board Moderator (---.n-usslc12.stsn.com)

    Date: 10-04-02 08:22

    Hi guys,

    I've been on Corgard (nadolol) for about 6 years and I haven't had this problem. However, everyone is different. I'll see what I can find out about this.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Janice (204.31.54.---)

    Date: 10-04-02 09:49

    I have this problem as well. I am on atenenol and avapro. Most days the pain is so bad that it hurts from my hips down to my feet. I have no more cartiliage in my knees due to the heavy edema that I have had in my legs and ankles, but my cardiologist says no more cordizone shots because it is too hard on my heart.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Heather I. (65.247.157.---)

    Date: 10-04-02 12:43

    I have been on 40mg of Corgard (nadolol) for the past 16 yrs. and haven't ever had this problem. Hope you find some answers soon.

    Heather I.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Colleen (---.client.attbi.com)

    Date: 10-04-02 13:26

    Hello. The same thing was happening to me. I would wakeup during the nite, and my arms would ache from the shoulders down and the same from my hips to my feet. The only way to make it stop was to get up and walk around (for what seemed like forever in the middle of the nite) to get my blood flowing again. This was happening while I was on Coreg(sp?). Not a pleasant side effect. As soon as I changed medication it stopped. Dr. Asher has me on Toprol XL, and I haven't had any side effects.

    Please talk to your doctor about changing medication.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: heather (---.fai.acsalaska.net)

    Date: 10-04-02 14:40

    My husband is on toprol and has the same problems. Also he often complains of painful muscle cramps in his limbs and back. The doctor says these are "just" side-effects of the toprol. We're looking into getting his meds switched, though the one doctor doesn't think it will help.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Sarah B--Board Moderator (---.n-usslc10.stsn.com)

    Date: 10-04-02 17:33

    Switching between beta-blockers tends to help a lot of people since there _are_ differences between them and what works for you chemically is different than anyone else, so it is alwasy worth a try to switch. THe one exception is with breathing problems and beta-blockers. I believe that if one of them gives you serious lung issues then all of them will, but I could be wrong on that.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Amy N. (---.tnt3.seymour.in.da.uu.net)

    Date: 10-04-02 22:30

    The other night my son fell asleep right before dinner. When I woke him up, he threw a major fit. Cried really hard, screamed, and didn't want me to hold him. He also was acting funny - and it made me wonder if his arms hurt or felt funny. He carried on like this for 30 minutes and then was fine. He really scared me for a few minutes and the thought of going to the emergency room did enter my mind. Afterward, I just attributed it to a short nap and me waking him up, but now I wonder. I can't exactly describe why I felt something was wrong with his arms - other than the way he was holding them. He's 20 months now, but couldn't tell me what was wrong. He takes two doses of atenolol a day and he hadn't had his second dose yet.

    Amy N.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Sarah B--Board Moderator (---.n-usslc13.stsn.com)

    Date: 10-04-02 23:59

    Dear Amy,

    Sounds like you need to be talking to the doctor and make sure everything is ok.

    take care,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: arms & legs falling asleep and limp]

    Author: Dave Johnson (---.lr.anc.net)

    Date: 10-06-02 21:56

    Maybe Niacin would help. I found info a while back on a condition known as 'RLS' or 'restless leg syndrome (can't remember where I saw it). Bascially, the leg or arm muscles have mini-spasms when trying to relax and the articles I saw couldn't explain why. It was driving my wife and I crazy because my legs would fall asleep and start jerking while we were asleep - we'd be waking up about every 10 minutes all night long. I would get up and walk laps around my living room trying to get the blood flowing again. I personally think it's related to slower blood flow or even the extremities being deprived of oxygen to some extent because of circulation problems (read: HCM!!)

    The doc's were clueless when I discussed this with them, but my chiropractor recommeded something called 'Niatherm' which is a vitamin blend of Niacin and Iodine. It basically opens up the corpuscles and promotes quicker circulation (at least that's my crude understanding of it). I checked w/ my Cardiologist and got the green light, so I've been using it for about 4 years and the tingling and spasms have stopped. When the pill is digested it creates a very uncomfortable sensation all over the skin (I wouldn't say it's painful - just hot and itchy for about 3 minutes), but I can actually feel my toes for afterwards for several hours! It seems to build up in the system a bit, because I can stop taking it for several weeks with no recurring 'RLS' but it eventually comes back and I have to start the Niacin again - but now I'm taking it as needed (maybe 2-4 pills a week). If you can't find NiaTHERM, just try some over the counter NiaCIN - it's with all the herbal stuff in the pharmacy section at most grocery stores. It's a bit expensive but it's worth it.

    The problem may not even be related to HCM but if it's driving you nuts like it was me, maybe it's worth a shot.
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X